Alert archive / New Mexico / Red Flag Warnings in 2026
Red Flag Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 9, 2026, 1:01 AM MST for 12 counties in New Mexico. It took effect at Feb 9, 2026, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2026, 1:01 AM MST (08:01 UTC)
- In effect from
- Feb 9, 2026, 11:00 AM MST
- Expired
- Feb 9, 2026, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, Mora County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM, Union County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3337 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
086 WWUS85 KABQ 090801 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 101 AM MST Mon Feb 9 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST ACROSS EAST CENTRAL NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... ..Stronger winds will develop today with very dry air also moving in. This will create critical fire weather and a higher risk for rapid fire spread. NMZ104-123-125-126-100100- /O.UPG.KABQ.FW.A.0001.260209T1800Z-260210T0100Z/ /O.NEW.KABQ.FW.W.0002.260209T1800Z-260210T0100Z/ Northeast Plains-Northeast Highlands-Central Highlands- East Central Plains- 101 AM MST Mon Feb 9 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM this morning to 6 PM MST this evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...This includes much of northeastern and east central New Mexico (Fire Weather Zones 104, 123, 125, and 126) with the greatest area of concern focused in San Miguel, Guadalupe, Quay, and Curry counties. The warning is in effect from 11 AM through 6 PM MST Monday. * 20 FOOT WINDS...Sustained from the west and southwest at 20 to 25 mph with occasional gusts up to 35 mph. * RELATIVE HUMIDITY...Falling to 7 to 13 percent in the late afternoon Monday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 9, 12:55 AM MST, 6 minutes earlier. Its key messages:
- Updated at 1252 AM MST Mon Feb 9 2026
- Elevated to critical fire weather conditions due to gusty winds and low humidity will increase the risk of rapid fire spread Monday afternoon across east central New Mexico.
- Despite a cold front on Tuesday across eastern New Mexico, above normal temperatures remain in store through at least Thursday areawide.
- A pattern change to cooler, windy, and unsettled conditions is in store for Friday and Friday night.
Area forecast discussion, Feb 9, 12:55 AM MST, 6 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1255 AM MST Mon Feb 9 2026 ...New SHORT TERM, LONG TERM, FIRE WEATHER... .KEY MESSAGES... Updated at 1252 AM MST Mon Feb 9 2026 - Elevated to critical fire weather conditions due to gusty winds and low humidity will increase the risk of rapid fire spread Monday afternoon across east central New Mexico. - Despite a cold front on Tuesday across eastern New Mexico, above normal temperatures remain in store through at least Thursday areawide. - A pattern change to cooler, windy, and unsettled conditions is in store for Friday and Friday night. && .SHORT TERM... (Today through Tuesday) Issued at 1252 AM MST Mon Feb 9 2026 A cut-off low will continue to spin just west of the Baja peninsula, seemingly poking fun at model prognoses, as it wanders aimlessly on a much slower and erratic course than NWP solutions would suggest. This distant feature will not pose many direct impacts to NM weather today, other than a steady stream of high cirrus clouds in the south central to southeastern portions of the state. There is a belt of stronger westerlies aloft north of the low. These stronger winds stretch from southern CA and across AZ and NM, and embedded within this flow are some 25 to 35 kt speeds at 700 mb which will align with the eastern I-40 corridor this afternoon. This along with a deepening lee-side surface low over the northeast corner of NM will yield windy conditions while drier air moves in and is amplified by deeper boundary layer mixing and downsloping. In addition to the windy and dry conditions, most eastern areas will observe surging temperatures with daytime highs reaching 15 to 22 degrees above climatology (fulfilling a recipe for high fire danger). Even western NM zones will gain a few degrees today with breezes being much more subdued today. Forecast models insist the sluggish cut-off low will gain some eastward traction tonight into Tuesday, moving in or just near the Gulf of CA by daybreak Tuesday before sliding across Sonora and into Chihuahua by late day (perhaps as far as west TX per the ECMWF). Pacific moisture and diffluent flow will drop a swath of light rain across this path before spreading into southeastern NM. POPs of 20 to 30% have been painted along and south of a Ruidoso to Portales line with QPF of a few hundredths to a couple tenths of an inch Tuesday. Meanwhile, a surface cold front will be plunging southward down the plains and overtaking the eastern half of NM. This will send Tuesday's high temperatures closer to normal in the east with just a couple degrees of cooling in the western NM zones. Winds will turn gusty along and behind the front in the plains and also in central areas as it accelerates through gaps and canyons within the central mountain chain. && .LONG TERM... (Tuesday night through Sunday) Issued at 1252 AM MST Mon Feb 9 2026 Any precipitation will wane through Tuesday evening with the remnants of the cut-off low exiting as an open wave far to our east. Southwesterly flow will increase just a bit into Wednesday with 700 mb speeds reaching 15 to 25 kt. A lee-side surface trough will also develop over eastern CO and northeastern NM Wednesday, causing surface winds to veer and turn breezy from the southwest. The flow aloft would be increasingly saturated top-down through the day with PWATs rising to 1 to 2 standard deviations above normal, but there will not be significant large scale ascent or forcing due to an absence of perturbations. Still, a few orographically induced showers cannot be ruled out, mainly over the north central to western high terrain. The NBM retains 10 to 60% POPs over these areas by late Wednesday, but any rain or high mountain snow that falls late Wednesday into Wednesday night would be light with more appreciable QPF staying north in UT and CO. Otherwise, temperatures would rebound considerably in the east Wednesday, despite increased high cloud cover. Stiff westerly flow aloft will prevail into Thursday with PWATs and cloud cover reducing slightly with a few subtle, small scale shortwave troughs potentially embedded in the flow. Overall, POPs are low across the north central to western mountains again with light QPF amounts driven by faint orographics. Temperatures would continue to gain a few degrees in the eastern plains. Upstream, a longer wave trough will be carving out across the Great Basin into the open Pacific waters west of the Baja by late Thursday. This western ConUS and eastern Pacific trough will move inland into Friday, bringing an increase in rain and mountain snow potential on a more widespread basis for NM through Friday night and early Saturday. Model consensus has been slow to build with this perturbation, but seems to be gradually improving with ensemble cluster analysis all pinpointing the trough over the desert southwest Friday with strength and timing discrepancies starting to shrink. Although the arrival of a backdoor cold front is looking less likely, temperatures will trend cooler and closer to normal Friday behind the Pacific front. Still, snow levels would likely hover between 7,500 to 8,500 ft Friday afternoon before dropping another 1,000 ft or so into the overnight hours. Overall QPF amounts appear to be light, generally favoring a range of 0.1 to 0.4 inches across the CWA with higher amounts found over the northern mountains. Drier, more subsident northwest flow would build into NM on Saturday, and it would then quickly start to turn west southwest going into Sunday. Conditions stay dry on Sunday with temperatures climbing slightly (5 to 10 degrees) above normal. && .AVIATION... (06Z TAFS) Issued at 1020 PM MST Sun Feb 8 2026 VFR all terminals the next 24 hrs. Southwest winds will strengthen over eastern NM Monday with gusts of 25 to 30kt common along the I-40 corridor and near the TX/NM border. Mid and high level clouds will increase northward into southeast NM thru Monday afternoon. && .FIRE WEATHER... Issued at 1252 AM MST Mon Feb 9 2026 Drier air began working into northern and central NM yesterday, and this trend will continue today with surface dewpoints lowering as diurnal mixing commences this afternoon. A belt of stronger westerlies will also be moving in with a speed max at 10,000 ft of 25 to 35 kt aligning with the I-40 corridor this afternoon. Couple this with a deepening lee-side surface low, and concerns are mounting for windy conditions. The downsloping winds in eastern NM will lead to compressional warming which will send temperatures surging 15 to 22 degrees above normal in eastern zones which will only allow RH values to plummet further. While ERC data is sparse in eastern NM, the recent fire activity over the past few days suggests fuels are combustible, so the Fire Weather Watch will be upgraded to a Red Flag Warning for today. Winds and critical fire weather conditions will wane early this evening, and the weather focus will then turn to a cut-off low that will slowly cross south of NM into Tuesday. Other than Roosevelt county, most of the precipitation associated with this low will bypass the ABQ Fire Weather area. Cooler temperatures from a backdoor front will also help boost humidity in eastern NM Tuesday. Breezy conditions will then return on Wednesday and Thursday with humidity trending up considerably, so no critical conditions are foreseen. Some light and insignificant shower activity over western to north central NM will be possible both Wednesday and Thursday. More widespread wetting rain and mountain snow are projected to arrive Friday into Friday night along with cooler temperatures and higher RH as a deeper trough of low pressure approaches NM. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 62 30 64 39 / 0 0 0 20 Dulce........................... 61 20 62 29 / 0 0 5 20 Cuba............................ 60 28 60 32 / 0 0 5 20 Gallup.......................... 63 20 62 32 / 0 0 0 10 El Morro........................ 62 29 60 33 / 0 0 5 10 Grants.......................... 66 23 63 30 / 0 0 5 5 Quemado......................... 65 29 62 33 / 0 0 10 5 Magdalena....................... 65 38 60 39 / 0 0 10 10 Datil........................... 63 31 59 35 / 0 0 10 10 Reserve......................... 69 29 67 33 / 0 0 20 5 Glenwood........................ 72 32 70 36 / 0 0 20 10 Chama........................... 53 23 54 27 / 0 0 0 20 Los Alamos...................... 60 35 56 35 / 0 0 0 10 Pecos........................... 61 32 57 30 / 0 0 5 10 Cerro/Questa.................... 57 30 55 31 / 0 0 0 5 Red River....................... 54 19 50 24 / 0 0 0 5 Angel Fire...................... 56 16 52 21 / 0 0 0 10 Taos............................ 61 22 59 26 / 0 0 0 5 Mora............................ 65 30 56 27 / 0 0 0 10 Espanola........................ 66 25 64 30 / 0 0 0 10 Santa Fe........................ 60 35 57 34 / 0 0 5 10 Santa Fe Airport................ 62 31 59 33 / 0 0 5 10 Albuquerque Foothills........... 64 40 62 39 / 0 0 5 10 Albuquerque Heights............. 66 37 64 39 / 0 0 5 10 Albuquerque Valley.............. 68 33 66 38 / 0 0 5 10 Albuquerque West Mesa........... 66 36 65 38 / 0 0 5 10 Belen........................... 68 30 65 35 / 0 0 10 10 Bernalillo...................... 67 35 65 37 / 0 0 5 10 Bosque Farms.................... 67 31 66 35 / 0 0 5 10 Corrales........................ 68 34 66 37 / 0 0 5 10 Los Lunas....................... 67 32 65 36 / 0 0 5 10 Placitas........................ 63 38 60 37 / 0 0 5 10 Rio Rancho...................... 67 35 65 37 / 0 0 5 10 Socorro......................... 71 37 67 40 / 0 0 10 10 Sandia Park/Cedar Crest......... 60 36 56 36 / 0 0 5 10 Tijeras......................... 63 33 58 35 / 0 0 10 10 Edgewood........................ 65 30 59 32 / 0 0 5 10 Moriarty/Estancia............... 65 26 61 29 / 0 0 5 10 Clines Corners.................. 61 33 55 31 / 0 0 5 10 Mountainair..................... 64 34 60 34 / 0 0 10 10 Gran Quivira.................... 64 36 61 34 / 0 0 10 10 Carrizozo....................... 66 42 63 39 / 0 0 20 20 Ruidoso......................... 62 42 56 38 / 0 0 30 20 Capulin......................... 67 27 52 26 / 0 0 0 0 Raton........................... 69 24 55 24 / 0 0 0 0 Springer........................ 72 23 56 24 / 0 0 0 5 Las Vegas....................... 68 30 56 28 / 0 0 0 5 Clayton......................... 73 34 53 30 / 0 0 0 0 Roy............................. 70 31 55 28 / 0 0 0 5 Conchas......................... 78 35 61 31 / 0 0 0 10 Santa Rosa...................... 72 39 59 32 / 0 0 5 10 Tucumcari....................... 78 36 60 31 / 0 0 5 10 Clovis.......................... 75 42 62 35 / 0 0 10 30 Portales........................ 75 42 63 35 / 0 0 20 30 Fort Sumner..................... 76 38 62 33 / 0 0 10 20 Roswell......................... 73 42 63 40 / 0 0 30 30 Picacho......................... 74 42 62 38 / 0 0 20 20 Elk............................. 73 41 62 35 / 0 0 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 6 PM MST this evening for NMZ104-123-125-126. && SHORT TERM...52 LONG TERM....52 AVIATION...42
Nearby
Red Flag Warnings in New Mexico, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.